Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 2, 2009, 11:35 AM CDT for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 11:35 AM CDT (16:35 UTC)
- Expired
- May 2, 2009, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 021635
FFWLZK
ARC097-113-127-149-022230-
/O.NEW.KLZK.FF.W.0013.090502T1635Z-090502T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YELL COUNTY IN CENTRAL ARKANSAS
NORTHERN MONTGOMERY COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 530 PM CDT
* AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER
RADAR SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS BUILDING
INTO WESTERN ARKANSAS FROM OKLAHOMA. THIS PRECIPITATION WAS
MOVING INTO AREAS THAT RECEIVED HEAVY TO EXCESSIVE RAIN
OVERNIGHT AND INTO THIS MORNING. GIVEN ADDITIONAL HEAVY
RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALDRON...MENA...ONYX AND ODEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3493 9444 3497 9424 3508 9425 3506 9408
3503 9402 3504 9386 3495 9322 3461 9352
3435 9417 3435 9424 3431 9425 3423 9445
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:41 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 2, 6:41 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 641 AM CDT SAT MAY 2 2009 .AVIATION... SCTD TO NUMEROUS SHOWERS/STORMS WL CONT TO IMPACT FCST SITES ACRS NRN AND CNTRL AR THIS MRNG...WITH ADDITIONAL CONVECTION DVLPG OVR SRN AR LATER TODAY. FNTL BNDRY WL RMN STATIONARY ACRS CNTRL AR THRU TNGT. MVFR/IFR CONDS WL CONT WHERE CONVECTION PREVAILS. LIFR CIGS OVR NRN AR EARLY THIS MRNG WL GRADUALLY IMPROVE LATER THIS MRNG. /58/44/ && .PREV DISCUSSION... /ISSUED 336 AM CDT SAT MAY 2 2009/ SHORT TERM...TODAY AND TONIGHT COLD FRONT IS HARD TO DEFINE ACROSS ARKANSAS...AS OUTFLOW BOUNDARY/ LEFTOVER MCS ACROSS CENTRAL ARKANSAS. BASED ON INTERPOLATION...THINK THAT FRONT IS ACROSS NORTHERN ARKANSAS...ROUGHLY FROM BLYTHEVILLE TO FORT SMITH. NORTH OF THE STATE...ELEVATED SHOWERS/STORMS DEVELOPING IN RESPONSE TO HIGH MOISTURE MOVING NORTH ON THE LOW LEVEL JET AND INTERACTION WITH THE 850 MB FRONT. STORMS ACROSS WESTERN ARKANSAS ARE DEVELOPING NEAR THE FRONT...AND WILL HAVE TO BE MONITORED FOR SEVERE POTENTIAL...MAINLY LARGE HAIL. DUE TO THE ISOLATED NATURE OF STORMS...WILL LET SEVERE THUNDERSTORM WATCH EXPIRE AT 4 AM...AND WILL CONTINUE TO MONITOR DEVELOPING STORMS. DUE TO HIGH MOISTURE CONTENT ACROSS THE STATE...HEAVY RAINFALL/ FLASH FLOODING IS THE MAIN CONCERN. WILL KEEP CURRENT FLASH FLOOD WATCH AS IS...WHICH COVERS ALL BUT THE SOUTHEAST COUNTIES. PWATS WILL ONLY INCREASE WITH TIME...AND WITH THE FRONT ONLY MOVING SOUTH INTO CENTRAL SECTIONS OF THE STATE...A PROLONGED PERIOD OF RAINFALL WILL RESULT. FOR TODAY...THE HIGHEST POPS AND ASSOCIATED QPF WILL BE NORTH OF THE FRONT...OR ACROSS THE NORTHERN THREE ROWS OF COUNTIES. AS THE FRONT SLIDES SOUTH OVERNIGHT...THE RAINFALL WILL MOVE OVER CENTRAL ARKANSAS. SEVERAL WAVES WILL MOVE ALONG THE FRONT...ENHANCING RAINFALL RATES. STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE BETWEEN 3 AND 5 INCHES...AND WITH MANY LOCATIONS NORTH OF LITTLE ROCK ALREADY RECEIVING MORE THAN AN INCH TONIGHT...SOILS WILL BE SATURATED AND FLASH FLOODING WILL BE A MAJOR CONCERN. MID TERM...SUNDAY THROUGH MONDAY NIGHT NO SIGNIFICANT CHANGES NEEDED TO THE GOING PACKAGE AS POTENTIALLY HEAVY RAIN EVENT WILL BE WELL UNDERWAY WHEN PERIOD INITIATES. IT STILL APPEARS THE HEAVIEST OF THE PRECIPITATION DURING THIS PERIOD WILL OCCUR SUNDAY AFTERNOON AS A WAVE OF LOW PRESSURE TRAVERSES THE EVER SO SLOWLY MOVING BOUNDARY. MODELS CONTINUE TO INDICATE FRONTAL BOUNDARY WILL PUSH THROUGH THE SOUTHEAST CORNER OF THE STATE BY MIDNIGHT SUNDAY BUT UPPER LEVEL SUPPORT MOVING ACROSS THE STATE WILL JUSTIFY KEEPING SOME POPS IN THE FORECAST UNTIL THE SYSTEM FINALLY CLEARS. NO CHANGES WILL BE MADE TO THE CURRENT FLASH FLOOD WATCH FOR THIS TIME FRAME. NAM IS SLIGHTLY FASTER AND TRENDED THIS WAY AND REMOVED THE MAJORITY OF THE PRECIPITATION FOR MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY MAIN CHANGE TO THE GOING FORECAST WAS TO HOLD OFF ON POPS FOR TUESDAY...AS THE NEXT SYSTEM HOLDS OFF UNTIL TUESDAY NIGHT...WITH THE MAJORITY OF THE RAINFALL ON WEDNESDAY. POPS WILL DECREASE FROM NORTH TO SOUTH WEDNESDAY NIGHT...WITH ANOTHER DRY...ALBEIT CLOUDY DAY ON THURSDAY. THE NEXT SYSTEM WILL ENTER THE STATE ON FRIDAY. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ARKANSAS-BAXTER- BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. &&
Hazardous weather outlook, May 2, 5:00 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAY 2 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL STALL ACROSS THE STATE TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE FRONT. WITH PLENTIFUL MOISTURE ACROSS THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE STATE...INCLUDING AREAS NORTH OF A LINE FROM ARKADELPHIA...TO PINE BLUFF...TO STUTTGART. RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE ACROSS THIS AREA TODAY AND TONIGHT. WITH THE GROUND ALREADY SATURATED...FLASH FLOODING WILL REMAIN A CONCERN. WHILE HEAVY RAINFALL WILL BE THE MAIN CONCERN...THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF THE STATE. THE MAIN CONCERN WITH THIS WILL BE LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN AND FLASH FLOODING WILL REMAIN A CONCERN ON SUNDAY...AS THE FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE STATE. RAINFALL AMOUNTS DURING THE DAY SUNDAY WILL AVERAGE ANOTHER ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS. THERE IS SOME POTENTIAL FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. AN UPPER LEVEL SYSTEM WILL MOVE INTO THE STATE LATE SUNDAY...AND PUSH THE FRONT EAST OF THE STATE. THIS WILL BRING AN END TO THE RAINFALL. THE UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEK...WITH SYSTEMS MOVING IN EVERY OTHER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, May 2, 6:24 AM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 624 AM CDT SAT MAY 2 2009 ARZ022-023-031-032-021225- CONWAY-FAULKNER-POPE-VAN BUREN- 624 AM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CONWAY...FAULKNER...POPE AND VAN BUREN COUNTIES UNTIL 725 AM CDT... AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HECTOR...MOVING EAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE JERUSALEM...CLEVELAND...ST. VINCENT...BIRDTOWN...CULPEPPER...CEDAR CREEK...CHOCTAW AND SOUTHSIDE. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
Local storm report, May 2, 7:33 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL DEER 35.83N 93.22W
05/01/2009 E0.75 INCH NEWTON AR CO-OP OBSERVER
&&
61Local storm report, May 2, 10:21 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1021 AM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
05/02/2009 PULASKI AR NWS EMPLOYEE
MINOR STREET FLOODING ON CAMP ROBINSON.
&&
61Special weather statement, May 2, 11:07 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1107 AM CDT SAT MAY 2 2009 ARZ037-040-021705- POLK-SCOTT- 1107 AM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR POLK AND SCOTT COUNTIES UNTIL 1205 PM CDT... AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF LAKE WILHELMINA TO 10 MILES WEST OF HATFIELD...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY TRACK INTO NORTHERN POLK AND SOUTHERN SCOTT COUNTIES. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:25 PM CDT | Tornado Warning | LZK | Boone, Newton | 50 min |
| May 1, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 41 min |
| May 1, 8:16 PM CDT | Tornado Warning | LZK | Johnson, Newton | 44 min |
| May 1, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 47 min |
| May 1, 8:42 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 31 min |
| May 1, 8:56 PM CDT | Tornado Warning | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 49 min |
| May 1, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 41 min |
| May 1, 9:45 PM CDT | Flash Flood Warning | LZK | Conway, Johnson, Newton, Pope, Searcy, Van Buren and 1 more | 2 hr |
| May 1, 9:50 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Newton, Perry, Pope, Van Buren and 1 more | 55 min |
| May 1, 9:54 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 51 min |
| May 1, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 58 min |
| May 1, 10:48 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 42 min |
| May 1, 11:36 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Perry, Pope, Yell | 39 min |
| May 1, 11:45 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 45 min |
| May 1, 11:50 PM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Johnson, Logan, Newton, Pope and 3 more | 6 hr |
| May 2, 12:18 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 42 min |
| May 2, 12:30 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 48 min |
| May 2, 12:38 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 52 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 33 min |
| May 2, 2:12 AM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Stone, Van Buren and 2 more | 4 hr |
| May 2, 3:46 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 32 min |
| May 2, 6:58 AM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Pope, Van Buren, Yell | 4 hr |
| May 2, 7:54 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 41 min |
| May 2, 8:08 AM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Monroe, Prairie, Pulaski, White and 1 more | 3 hr |
| May 2, 8:19 AM CDT | Flash Flood Warning | LZK | Scott, Yell | 3 hr |
| May 2, 10:09 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 3 hr |
| May 2, 11:04 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Monroe, Perry and 8 more | 6 hr |
| May 2, 11:42 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 48 min |
| May 2, 12:16 PM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 23 hr |
| May 2, 12:16 PM CDT | River Flood Warning | LZK | Prairie | 18 days |
| May 2, 12:23 PM CDT | River Flood Warning | LZK | Randolph | 18 days |
| May 2, 12:24 PM CDT | River Flood Warning | LZK | White | 32 hr |
| May 2, 12:34 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 41 min |
| May 2, 2:02 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 43 min |
| May 2, 2:08 PM CDT | Tornado Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lincoln | 52 min |
| May 2, 2:56 PM CDT | Tornado Warning | LZK | Cleveland, Jefferson, Lincoln | 49 min |
| May 2, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Lincoln | 45 min |
| May 2, 3:40 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Perry and 4 more | 6 hr |
| May 2, 3:51 PM CDT | Tornado Warning | LZK | Desha, Drew, Lincoln | 39 min |
| May 2, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 60 min |
| May 2, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 39 min |
| May 2, 4:59 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Ouachita | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.